Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 366, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 19, 2019, 6:27 PM CDT for Ochiltree County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2019, 6:27 PM CDT (23:27 UTC)
- Expired
- Aug 19, 2019, 6:53 PM CDT
- In force
- 26 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:22 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 19, 6:22 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
622 PM CDT Mon Aug 19 2019
.AVIATION...00Z TAFS...
VFR conditions will likely prevail at all TAF sites over the next
24 hours. Scattered storms continue across the central Panhandles.
Wind gusts could be very strong under thunderstorm cores, but for
now keeping VCTS at all sites as activity may be diminishing over
the next few hours. So going with 3hrs VCTS for KDHT and KAMA, but
there may be a better chance for lingering storms to impact the
KGUY area, so have that going through 06z. Doubt there will be a
CIG/VIS issue with the storms, given the high cloud bases. Winds
will be out of the south for the majority of the TAF period, but
outflow from storms could shift wind directions temporarily.
Weber
&&
.PREV DISCUSSION... /Issued 411 PM CDT Mon Aug 19 2019/
SHORT TERM...This Afternoon through Tuesday afternoon.
Isolated storms this afternoon and evening will have the potential
to produce strong winds and lightning induced wildfires. It looks
like shower/storm coverage should decrease after sunset. After
another warm night, Tuesday looks to be a bit cooler than the past
few days, though still quite a bit above normal. Only very isolated
storms look possible during the afternoon hours tomorrow. Utilized a
10% chance in the SE TX Panhandle where low level moisture appears
to hang around long enough into the afternoon to allow some modest
destabilization.
Simpson
LONG TERM...Tuesday night through Monday.
Not much has changed in the latest suite of model runs with
respect to the overall weather pattern for this week. An upper
level ridge of high pressure will continue to migrate west to a
position near the four corners region by the middle of this week.
This will result in northwest flow aloft, which is a better
steering flow for showers and tstms to move into the forecast
area from eastern New Mexico and southeast Colorado. Utilized the
model consensus blend approach for temps and pops from Tuesday
night through Friday night across the OK and TX Panhandles. Most
medium range models, including the consensus blend, suggest a
return to dry weather for this weekend into Monday as the upper
level ridge of high pressure moves east to a position around the
southern high plains.
02
FIRE WEATHER...This Afternoon.
Dry lightning strikes will be possible this afternoon. In any areas
that have not received rain recently, these strikes would have the
potential to start wildfires. Some fires may resist containment a
bit with relative humidity values around 15% and twenty foot wind
gusts pushing 20 mph.
Simpson
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 72 98 70 96 68 / 20 10 20 10 40
Beaver OK 73 101 70 97 66 / 20 10 30 20 60
Boise City OK 67 99 65 94 62 / 10 10 20 30 60
Borger TX 74 103 73 100 70 / 20 10 20 10 50
Boys Ranch TX 72 100 69 97 67 / 20 10 20 20 50
Canyon TX 71 98 69 95 67 / 20 10 20 10 40
Clarendon TX 74 99 71 98 70 / 20 10 20 5 30
Dalhart TX 67 98 65 95 63 / 10 10 20 20 60
Guymon OK 70 101 68 97 64 / 20 10 20 20 60
Hereford TX 71 99 69 96 67 / 20 10 20 10 40
Lipscomb TX 75 102 71 98 68 / 20 10 30 20 50
Pampa TX 72 98 70 97 68 / 20 10 20 10 40
Shamrock TX 73 99 71 97 69 / 20 10 20 5 30
Wellington TX 74 101 73 100 71 / 10 10 20 5 30
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
zones: Palo Duro Canyon.
OK...None.
&&
89/9/2Hazardous weather outlook, Aug 19, 4:01 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 401 PM CDT Mon Aug 19 2019 OKZ001>003-TXZ001>020-317-201100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 401 PM CDT Mon Aug 19 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are possible this afternoon and evening across most of the Oklahoma and Texas Panhandles. A few storms will have the potential to become strong to severe, with damaging winds the primary hazard. High temperatures of 105 to 109 degrees are expected this afternoon at Palo Duro Canyon State Park. A Heat Advisory remains in effect for this area until 8 PM CDT this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles mainly during the afternoon and nighttime hours Tuesday through Friday. A few storms may become strong to severe during this time period, with damaging winds as the primary hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 02
In the hours before
Special weather statement, Aug 19, 3:20 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
320 PM CDT Mon Aug 19 2019
TXZ001-006>008-011>013-192115-
Hartley TX-Hutchinson TX-Dallam TX-Potter TX-Carson TX-Moore TX-
Oldham TX-
320 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...NORTHERN
OLDHAM...SOUTHWESTERN HUTCHINSON...NORTHERN POTTER...SOUTHEASTERN
DALLAM...MOORE AND HARTLEY COUNTIES UNTIL 415 PM CDT...
At 320 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Channing to 4 miles north
of Valley De Oro to 9 miles south of Masterson. Movement was
northeast at 15 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Dumas, Dalhart, Hartley, Fritch, Channing, Sanford, Four Way, Valley
De Oro, Boys Ranch, Masterson and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3610 10255 3594 10167 3577 10147 3544 10163
3533 10222 3531 10275 3551 10288
TIME...MOT...LOC 2020Z 220DEG 14KT 3561 10227 3552 10209 3550 10192
GuerreroSpecial weather statement, Aug 19, 3:58 PM CDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Amarillo TX 358 PM CDT Mon Aug 19 2019 TXZ004-005-192200- Ochiltree TX-Lipscomb TX- 358 PM CDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIPSCOMB AND EASTERN OCHILTREE COUNTIES UNTIL 500 PM CDT... At 357 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northwest of Wolf Creek Park, or 11 miles southeast of Perryton, moving northeast at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Perryton, Booker and Wolf Creek Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3608 10061 3616 10090 3650 10084 3650 10032 TIME...MOT...LOC 2057Z 217DEG 10KT 3624 10072 Guerrero
Special weather statement, Aug 19, 4:13 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Amarillo TX
413 PM CDT Mon Aug 19 2019
TXZ006-007-011-012-192215-
Hartley TX-Potter TX-Moore TX-Oldham TX-
413 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER...SOUTHERN MOORE AND EASTERN HARTLEY COUNTIES
UNTIL 515 PM CDT...
At 413 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Channing to 9 miles northeast
of Boys Ranch to 5 miles south of Masterson. Movement was north at 15
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Dumas, Hartley, Channing, Four Way, Valley De Oro, Boys Ranch and
Masterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3601 10250 3589 10169 3546 10179 3533 10235
3544 10263 3562 10276
TIME...MOT...LOC 2113Z 184DEG 12KT 3563 10232 3561 10214 3556 10199
GuerreroSpecial weather statement, Aug 19, 5:15 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
515 PM CDT Mon Aug 19 2019
TXZ004-192315-
Ochiltree TX-
515 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR OCHILTREE COUNTY UNTIL 615 PM
CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Perryton, moving northeast at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Perryton, Wolf Creek Park and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3612 10067 3619 10109 3620 10108 3650 10092
3650 10055 3633 10055
TIME...MOT...LOC 2215Z 209DEG 15KT 3629 10082
GuerreroSpecial weather statement, Aug 19, 5:49 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Amarillo TX 549 PM CDT Mon Aug 19 2019 OKZ002-192345- Texas OK- 549 PM CDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 645 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Goodwell, or 13 miles south of Guymon, moving north at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Guymon, Hooker, Goodwell, Tyrone, Optima, Hardesty, Hough, Baker and Adams. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3650 10095 3650 10176 3699 10157 3699 10095 TIME...MOT...LOC 2248Z 202DEG 19KT 3649 10147 Guerrero
Local storm report, Aug 19, 6:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST PERRYTON 36.39N 100.80W
08/19/2019 E60 MPH OCHILTREE TX BROADCAST MEDIA
PERRYTON RADIO STATION KXDJ ESTIMATED 60-70 MPH WIND
SPEEDS ON THE SOUTHERN PART OF THE CITY.
&&
EVENT NUMBER AMA1901092
GUERREROThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:46 PM CDT | Special Weather Statement | AMA | Donley | 29 min |
| Aug 19, 3:06 AM CDT | Heat Advisory | AMA | Randall | 17 hr |
| Aug 19, 2:55 PM CDT | Special Weather Statement | AMA | Ochiltree | 65 min |
| Aug 19, 3:20 PM CDT | Special Weather Statement | AMA | Hartley, Moore, Oldham, Potter | 55 min |
| Aug 19, 3:58 PM CDT | Special Weather Statement | AMA | Ochiltree | 62 min |
| Aug 19, 4:10 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 65 min |
| Aug 19, 4:13 PM CDT | Special Weather Statement | AMA | Hartley, Moore | 62 min |
| Aug 19, 5:15 PM CDT | Special Weather Statement | AMA | Ochiltree | 60 min |
| Aug 19, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 62 min |
| Aug 19, 5:49 PM CDT | Special Weather Statement | AMA | Texas | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.